Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 17, NWS Las Vegas, NV

September 14, 20154 counties in Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Sep 14, 2015, 3:01 AM PDT for 4 counties in Nevada; San Bernardino County, California. It took effect at Sep 14, 2015, 1:00 PM PDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2015, 3:01 AM PDT (10:01 UTC)
In effect from
Sep 14, 2015, 1:00 PM PDT
Expired
Sep 16, 2015, 2:44 AM PDT
In force
38 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 169 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
3570 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS75 KVEF 141001
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 AM PDT MON SEP 14 2015

...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY AND TUESDAY...

.SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING AND AGAIN
ON TUESDAY AFTERNOON AND EVENING AHEAD OF A TROUGH OF LOW PRESSURE.

CAZ523-NVZ014-142000-
/O.NEW.KVEF.WI.Y.0017.150914T2000Z-150915T0300Z/
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
BEATTY...GOLDFIELD...SILVER PEAK...DYER
301 AM PDT MON SEP 14 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA...CENTRAL NYE AND NORTHWEST SAN BERNARDINO
COUNTIES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING.

* WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45
  MPH. 

* TIMING: WINDS WILL INCREASE LATE THIS MORNING INTO EARLY THIS
  AFTERNOON...BE STRONGEST LATE THIS AFTERNOON INTO EARLY THIS
  EVENING...THEN DECREASE SHORTLY AFTER SUNSET.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...KRAMER
  JUNCTION...TRONA...BEATTY...DYER...GOLDFIELD AND THE NORTHERN
  PORTION OF THE THE NEVADA NATIONAL SECURITY SITE.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING
  ESPECIALLY ON HIGHWAYS 58...395 AND 95 AS WELL AS ON INTERSTATE
  15. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD REDUCE
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ017>020-142000-
/O.NEW.KVEF.WI.Y.0017.150914T2000Z-150916T0500Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY
301 AM PDT MON SEP 14 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHERN NYE COUNTY...WESTERN CLARK COUNTY...THE SPRING
MOUNTAINS AND SHEEP RANGE AND THE LAS VEGAS VALLEY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT TUESDAY.

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.
  LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS AND
  DOWNWIND OF CANYONS. WINDS WILL BE STRONGEST ON THE WEST SIDE OF
  THE LAS VEGAS VALLEY ESPECIALLY WEST OF BUFFALO.

* TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...BE STRONGEST
  LATE THIS AFTERNOON INTO THIS EVENING. WINDS WILL DECREASE IN MOST
  AREAS LATER TONIGHT. WINDS WILL THEN INCREASE LATE TUESDAY MORNING
  AND BE STRONGER IN THE AFTERNOON AND EARLY EVENING HOURS ON
  TUESDAY BEFORE DECREASING.

* LOCATIONS: LAS VEGAS...RED ROCK CANYON...BLUE
  DIAMOND...PAHRUMP...INDIAN SPRINGS...AMARGOSA VALLEY...THE
  SOUTHERN END OF THE NEVADA NATIONAL SECURITY SITE...MOUNT
  CHARLESTON AND THE DESERT NATIONAL WILDLIFE REFUGE.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA
  ROADS INCLUDING HIGHWAYS 95...156...157...158 AND 159 AS WELL AS
  ON THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY.
  HIKERS AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT HIKING
  CONDITIONS ON TRAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
6 follow-up statements
728 
WWUS75 KVEF 141931
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1231 PM PDT MON SEP 14 2015

...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY AND TUESDAY...

.SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING AND
AGAIN ON TUESDAY AFTERNOON AND EVENING AHEAD OF A TROUGH OF LOW
PRESSURE.

CAZ523-NVZ014-150300-
/O.CON.KVEF.WI.Y.0017.150914T2000Z-150915T0300Z/
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
BEATTY...GOLDFIELD...SILVER PEAK...DYER
1231 PM PDT MON SEP 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 
  45 MPH. 

* TIMING: WINDS WILL INCREASE LATE THIS MORNING INTO EARLY THIS 
  AFTERNOON...BE STRONGEST LATE THIS AFTERNOON INTO EARLY THIS 
  EVENING...THEN DECREASE SHORTLY AFTER SUNSET. 

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...KRAMER JUNCTION... 
  TRONA...BEATTY...DYER...GOLDFIELD AND THE NORTHERN PORTION OF 
  THE THE NEVADA NATIONAL SECURITY SITE. 

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING 
  ESPECIALLY ON HIGHWAYS 58...395 AND 95 AS WELL AS ON 
  INTERSTATE 15. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD 
  REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ017>020-151000-
/O.CON.KVEF.WI.Y.0017.150914T2000Z-150916T0500Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY
1231 PM PDT MON SEP 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT TUESDAY...

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS 
  AND DOWNWIND OF CANYONS. WINDS WILL BE STRONGEST ON THE WEST 
  SIDE OF THE LAS VEGAS VALLEY ESPECIALLY WEST OF BUFFALO. 

* TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...BE 
  STRONGEST LATE THIS AFTERNOON INTO THIS EVENING. WINDS WILL 
  DECREASE IN MOST AREAS LATER TONIGHT. WINDS WILL THEN INCREASE 
  LATE TUESDAY MORNING AND BE STRONGER IN THE AFTERNOON AND 
  EARLY EVENING HOURS ON TUESDAY BEFORE DECREASING. 

* LOCATIONS: LAS VEGAS...RED ROCK CANYON...BLUE DIAMOND... 
  PAHRUMP...INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN END 
  OF THE NEVADA NATIONAL SECURITY SITE...MOUNT CHARLESTON AND 
  THE DESERT NATIONAL WILDLIFE REFUGE. 

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON 
  AREA ROADS INCLUDING HIGHWAYS 95...156...157...158 AND 159 AS 
  WELL AS ON THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE MAY 
  BLOW AWAY. HIKERS AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT 
  HIKING CONDITIONS ON TRAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
144 
WWUS75 KVEF 150255
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
755 PM PDT MON SEP 14 2015

...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY AND TUESDAY...

.SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING AND
AGAIN ON TUESDAY AFTERNOON AND EVENING AHEAD OF A TROUGH OF LOW
PRESSURE.

CAZ523-NVZ014-150400-
/O.EXP.KVEF.WI.Y.0017.000000T0000Z-150915T0300Z/
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
BEATTY...GOLDFIELD...SILVER PEAK...DYER
755 PM PDT MON SEP 14 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
ESMERALDA...CENTRAL NYE AND NORTHWEST SAN BERNARDINO COUNTIES. WIND
GUSTS HAVE GENERALLY DROPPED BELOW 40 MPH ACROSS THE AREA THIS
EVENING AND WIDESPREAD GUSTS OVER OF 40 MPH OR MORE ARE NOT
EXPECTED. THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

NVZ017>020-151100-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY
755 PM PDT MON SEP 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT TUESDAY. 

* TIMING: WINDS WILL DECREASE IN MOST AREAS LATER TONIGHT. WINDS
  WILL THEN INCREASE LATE TUESDAY MORNING AND BE STRONGER IN THE
  AFTERNOON AND EARLY EVENING HOURS ON TUESDAY BEFORE DECREASING.

* LOCATIONS: LAS VEGAS...RED ROCK CANYON...BLUE DIAMOND... 
  PAHRUMP...INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN 
  END OF THE NEVADA NATIONAL SECURITY SITE...MOUNT CHARLESTON 
  AND THE DESERT NATIONAL WILDLIFE REFUGE.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON 
  AREA ROADS INCLUDING HIGHWAYS 95...156...157...158 AND 159 
  AS WELL AS ON THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE 
  MAY BLOW AWAY. HIKERS AND OUTDOOR ENTHUSIASTS WILL FACE 
  DIFFICULT HIKING CONDITIONS ON TRAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
698 
WWUS75 KVEF 151003
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 AM PDT TUE SEP 15 2015

...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY...

.SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF A TROUGH OF LOW
PRESSURE.

NVZ018-151115-
/O.CAN.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/
SHEEP RANGE-
303 AM PDT TUE SEP 15 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE SHEEP RANGE. GUSTY WINDS ARE STILL EXPECTED AT
TIMES TODAY BUT WILL FALL SHORT OF THE CRITERIA OF 58 MPH ABOVE
7000 FEET. THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

NVZ017-019-020-152200-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY
303 AM PDT TUE SEP 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
WESTERN CLARK AND SOUTHERN NYE COUNTIES...THE SPRING MOUNTAINS AND
THE LAS VEGAS VALLEY.

* WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45
  MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* TIMING: WINDS WILL INCREASE THIS MORNING AND BE STRONGEST THROUGH
  THE EARLY EVENING HOURS BEFORE DECREASING.

* LOCATIONS: LAS VEGAS...RED ROCK CANYON...BLUE DIAMOND...
  PAHRUMP...INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN END OF
  THE NEVADA NATIONAL SECURITY SITE...MOUNT CHARLESTON AND THE
  DESERT NATIONAL WILDLIFE REFUGE. WINDS IN THE LAS VEGAS VALLEY
  WILL BE STRONGEST ON THE WEST SIDE OF THE VALLEY ESPECIALLY WEST
  OF BUFFALO.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON 
  AREA ROADS INCLUDING HIGHWAYS 95...156...157...158 AND 159 
  AS WELL AS ON THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE 
  MAY BLOW AWAY. HIKERS AND OUTDOOR ENTHUSIASTS WILL FACE 
  DIFFICULT HIKING CONDITIONS ON TRAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
108 
WWUS75 KVEF 152024
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
124 PM PDT TUE SEP 15 2015

...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY...

.SOUTHWEST WINDS WILL PERSIST THROUGH THE EVENING HOURS ACROSS THE
LOWER ELEVATIONS BEFORE EASING. STRONG WINDS WILL PEAK IN THE SPRING
MOUNTAINS LATE TONIGHT BEFORE EASING BY SUNRISE WEDNESDAY. 

NVZ020-152130-
/O.CAN.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY
124 PM PDT TUE SEP 15 2015

...WIND ADVISORY FOR LAS VEGAS VALLEY IS CANCELLED...

WIDESPREAD RAIN AND CLOUD COVER HAS LIMITED THE STRENGTH OF WINDS
TODAY WITH ADVISORY LEVEL WINDS NO LONGER ANTICIPATED. 

$$

NVZ019-160430-
/O.EXT.KVEF.WI.Y.0017.000000T0000Z-150916T1200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
124 PM PDT TUE SEP 15 2015

...WIND ADVISORY EXTENDED UNTIL 5 AM PDT WEDNESDAY FOR THE SPRING
MOUNTAINS...

* WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 
  45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED 
  RIDGETOPS. 

* TIMING: WINDS WILL INCREASE THIS EVENING AND BE STRONGEST THROUGH
  THE EARLY MORNING HOURS BEFORE DECREASING.

* LOCATIONS: WINDS WILL BE STRONGEST ON NORTH FACING SLOPES DOWNWIND
  OF MT CHARLESTON. STRONG WINDS ALSO EXPECTED ALONG THE HIGHER
  TERRAIN ON EXPOSED RIDGETOPS. STRONG WINDS WILL IMPACT TRAVEL ON
  HIGHWAY 156 AND 157 AND COLD CREEK ROAD. 

* IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. CAMPERS AND
  OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT CAMPING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ017-160430-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
124 PM PDT TUE SEP 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
WESTERN CLARK AND SOUTHERN NYE COUNTY...

* WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45
  MPH.

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS
  BEFORE DECREASING.

* LOCATIONS: INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN END OF
  THE NEVADA NATIONAL SECURITY SITE.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON
  HIGHWAY 95. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
819 
WWUS75 KVEF 160305
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
805 PM PDT TUE SEP 15 2015

...GUSTY WINDS TO IMPACT PARTS OF THE AREA OVERNIGHT...

.STRONG WINDS WILL PEAK IN THE SPRING MOUNTAINS LATE TONIGHT BEFORE
EASING BY SUNRISE WEDNESDAY.

NVZ017-160415-
/O.CAN.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
805 PM PDT TUE SEP 15 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES. WINDS ACROSS
THE AREA HAVE ALL DROPPED BELOW THE 40 MPH GUST CRITERIA...THUS THE
ADVISORY WAS CANCELLED. 

$$

NVZ019-161200-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-150916T1200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
805 PM PDT TUE SEP 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THE
SPRING MOUNTAINS INCLUDING RED ROCK CANYON.

* WINDS: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO
  50 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS.

* TIMING: WINDS WILL INCREASE THIS EVENING AND BE STRONGEST 
  THROUGH THE EARLY MORNING HOURS BEFORE DECREASING. 

* LOCATIONS: WINDS WILL BE STRONGEST ON NORTH FACING SLOPES
  DOWNWIND OF MT CHARLESTON. STRONG WINDS ALSO EXPECTED ALONG 
  THE HIGHER TERRAIN ON EXPOSED RIDGETOPS. STRONG WINDS WILL 
  IMPACT TRAVEL ON HIGHWAY 156 AND 157 AND COLD CREEK ROAD. 

* IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. CAMPERS 
  AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT CAMPING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
640 
WWUS75 KVEF 160944
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 AM PDT WED SEP 16 2015

NVZ019-161045-
/O.CAN.KVEF.WI.Y.0017.000000T0000Z-150916T1200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
244 AM PDT WED SEP 16 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. WIND GUSTS
HAVE GENERALLY BEEN AROUND 30 MPH OR LESS OVERNIGHT AND SPEEDS ARE
EXPECTED TO REMAIN BELOW 40 MPH FOR MOST AREAS TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 13, 6:51 PM PDT, 8 hours 10 minutes earlier.

Area forecast discussion, Sep 13, 6:51 PM PDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
651 PM PDT SUN SEP 13 2015

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE IS EXPECTED TO PUSH EAST OF
THE AREA TOMORROW. THIS WILL BRING A DRYING TREND TO THE AREA
THROUGH THE WEEK AND INTO NEXT WEEKEND.
&&

.UPDATE...THE LATEST RADAR SHOWS SHOWERS AND THUNDERSTORMS WERE
MOVING NORTHEAST MAINLY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES
WITH ISOLATED ACTIVITY FURTHER WEST FROM NORTHERN INYO TO CENTRAL
NYE COUNTIES. POPS WERE UPDATED TO RAISE THEM IN THE NORTHEAST PARTS
OF THE AREA BUT LOWER THEM FROM LAS VEGAS ON SOUTH AND WEST WHERE
THINGS LOOK OVER WITH AS THE ATMOSPHERE HAS STABILIZED.

SMOKE WAS ADDED IN TONIGHT TO NORTHERN INYO AND WESTERN ESMERALDA
COUNTY BASED ON THE LATEST WEBCAMS AND TRENDS THIS AFTERNOON. THE
FLOW ALOFT REMAINS SOUTHWEST WHICH COULD STILL PUSH IN SMOKE FROM
THE ROUGH FIRE. SHOWERS MAY BRIEFLY HELP TO CLEAN OUT THE AIR BUT
SMOKE MAY MIX RIGHT BACK ON IN ESPECIALLY IF THE SHOWERS AND
THUNDERSTORMS HAVE VERY LITTLE IN THE WAY OF WIND OR ANY DOWNPOURS.

THE NEXT CONCERN WILL SHIFT TO WINDS ON MONDAY AFTERNOON AND
EVENING. 700 MB WINDS OFF THE GFS AND ECMWF SHOW WIDESPREAD 25-30
KT+ VALUES ACROSS THE AREA. THE NMM SHOWS A WEAK CRITICAL LAYER
DEVELOPING MONDAY NIGHT TO THE LEE OF THE SPRING MOUNTAINS. CROSS
BARRIER FLOW WILL BE IN PLACE AS WHAT THE GFS PROGS AS AN 80 KT+ JET
STREAK AT 250 MB MOVES ACROSS SOUTHERN NEVADA TOMORROW NIGHT. GUSTY
WINDS ARE EXPECTED TO ALSO LAST INTO TUESDAY FROM THE SOUTHWEST. I
WILL TAKE A LOOK AT THINGS BETTER LATER AS WE MAY NEED TO ISSUE WIND
ADVISORIES FOR THIS TIME FRAME FOR PARTS OF THE AREA. AT THE LEAST
GUSTS OF 25-35 MPH WITH LOCAL 40-45 GUSTS ARE POSSIBLE THEN.

THE REST OF THE FORECAST REMAINS UNCHANGED AT THIS TIME.
&&

.AVIATION...FOR MCCARRAN...SHRA/TSRA WILL REMAIN AROUND IN THE
MORMON MESA AND PEACH SPRINGS APPROACH CORRIDORS THROUGH 04Z-06Z
MONDAY...OTHERWISE IT SHOULD REMAIN DRY IN THE VICINITY OF THE
AIRPORT COMPLEX AND IN THE REMAINING APPROACH CORRIDORS THIS
EVENING. SCT-BKN CLOUDS AOA 8K-12K FEET THROUGH MONDAY EVENING.
WINDS WILL MAINLY FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH
TONIGHT THEN INCREASE FROM THE SOUTHWEST AFTER 18Z MONDAY AND GUSTS
TO 25-35 KTS MONDAY AFTERNOON AND MONDAY EVENING. THERE IS A SMALL
POSSIBILITY OF A SHRA/TSRA IN AND AROUND THE LAS VEGAS VALLEY ON
MONDAY AFTERNOON AND EVENING BUT THE PROSPECTS LOOK TO LOW TO
INCLUDE ANYTHING IN THE TAF.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL MAINLY FAVOR TYPICAL DIURNAL TRENDS THROUGH
TONIGHT AWAY FROM ANY SHRA/TSRA OR OUTFLOW BOUNDARIES. OTHERWISE
EXPECT MAINLY SCT-BKN CLOUDS AOA 10K-15K FEET. AREAS OF HZ AND FU
ARE POSSIBLE IN AND NEAR KBIH THROUGH TONIGHT FROM THE ROUND FIRE.
SHRA/TSRA ARE EXPECTED MAINLY IN LINCOLN AND NORTHERN MOHAVE
COUNTIES ON MONDAY. WINDS WILL PICK UP FROM THE SOUTHWEST MONDAY
ESPECIALLY AFTER 18Z WITH GUSTS OF 25-35 KTS EXPECTED IN MANY AREAS.
PATCHY BLDU IS POSSIBLE WHICH COULD REDUCE VISIBILITY.
&&

.PREVIOUS DISCUSSION...
ISSUED AT 135 PM PDT SUN SEP 13 2015

.SHORT TERM...THROUGH TUESDAY NIGHT.

ALTHOUGH THE LATEST COMPUTER MODELS INDICATE ENOUGH MOISTURE AND
INSTABILITY TO GENERATE MORE SHOWERS AND THUNDERSTORMS ON MONDAY,
THERE REMAINS SOME UNCERTAINTY DUE TO WARMER AIR MOVING IN ALOFT.
HAVE DECREASED POPS A BIT ON MONDAY TO TREND IN THAT DIRECTION.
TUESDAY SHOULD SEE EVEN LESS ACTIVITY AS DRYER AIR CONTINUES TO MOVE
IN. MOST OF THE PRECIPITATION WILL BE CONFINED TO LINCOLN AND MOHAVE
COUNTIES.

.LONG TERM...WEDNESDAY THROUGH SATURDAY.

LONGWAVE TROUGHING ALONG THE WEST COAST AND EAST COAST RIDGING WILL
DOMINATE THE SYNOPTIC PATTERN AT THE START OF THE LONG TERM PERIOD.
A SHORTWAVE WILL BE TRAVELING THROUGH THE BASE OF THE LONGWAVE
TROUGH WEDNESDAY, PASSING OVER NORTHERN CALIFORNIA AND NEVADA. THIS
APPEARS TO BE THE WAVE THAT BREAKS DOWN THE STRONG WEST COAST
TROUGHING AND BRINGS A CHANGE TO OUR PATTERN FOR THE REMAINDER OF
THE LONG TERM PERIOD.

THE MAJORITY OF OUR AREA WILL BE UNDER A DRY SOUTHWEST FLOW
WEDNESDAY, WITH RAPID DRYING FROM WEST TO EAST AND GUSTY SOUTH TO
SOUTHWEST WINDS. THERE WILL REMAIN SOME LINGERING MOISTURE ACROSS
EASTERN MOHAVE COUNTY AND THE HIGHER TERRAIN OF THE SOUTHERN GREAT
BASIN, WHERE A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE. BY
THURSDAY, THE PATTERN WILL BE TRANSITIONING TO MORE OF A ZONAL FLOW
OR VERY WEAK TROUGHING ALOFT. THE RESULT WILL BE DRY CONDITIONS AND
MOSTLY CLEAR SKIES SWEEPING ACROSS THE ENTIRE FORECAST AREA TO ROUND
OUT THE LONG TERM PERIOD. COULD SEE SOME LIGHT BREEZES THURSDAY, BUT
WINDS WILL BECOME QUITE LIGHT AND FAVOR DIURNAL TRENDS FOR THE END
OF THE WEEK. TEMPERATURES ARE EXPECTED TO CLIMB FROM A FEW DEGREES
BELOW NORMAL WEDNESDAY TO NEAR OR JUST ABOVE NORMAL BY THE END OF
THE WEEK.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

UPDATE/AVIATION...STACHELSKI
SHORT TERM...LERICOS
LONG TERM...PADDOCK

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.